MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/23MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/23MM; KNEE TIBIAL INSERT
Catalog Number 02.09.0423H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on "2410" september 2019.Lot 143831: (b)(4) items manufactured and released on 22-sept-2014.Expiration date: 2019-07-30.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been already sold without any similar reported event.Clinical evaluation performed by medical affairs director two years after revision tka with constrained prosthesis the screw holding the pe insert is found to be broken, although the insert is regularly in place.Surgery is performed to replace the polyethylene component.The report does not say whether a new screw could be used.We cannot determine if the screw got broken at surgery or later on.Lack of information does not allow a fully meaningful analysis to be performed.There are no elements that let us understand how and why the screw fractured.
 
Event or Problem Description
The patient came in for a follow-up appointment and had x-rays taken.The surgeon observed that the screw that holds the tibial insert to the tibial tray was broken.Two years after primary surgery, the surgeon revised the poly and the broken screw.The patient did not complain of pain or discomfort before the revision surgery.The surgery was completed successfully.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 4/23MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9196343
Report Number3005180920-2019-00856
Device Sequence Number10874884
Product Code KRO
UDI-Device Identifier07630030825231
UDI-Public07630030825231
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2019
Device Catalogue Number02.09.0423H
Device Lot Number143831
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;